Couldn't find what you looking for?

TRY OUR SEARCH!

I need help. My husband is addicted to Lortabs and he is getting ready to come down from them. I need advice on helping him do this with as little withdrawal pain as possible. We want to try the "weaning" method and maybe some home remedies for the pain. Here is his situation. He takes 2 10 mg lortabs daily. That's 20 mg a day. He takes a 2.5 mg portion every 3 hours. What amount should he take to start the "weaning" process? How often should he take that amount? Are there any home remedies to help ease the pain? I've heard of the hot baths and the heating pads, but I would like further information about home remedies. Anything to help him, he is battling the mental part already because he is terrified of the withdrawals. He has tried to quit cold turkey in the past and the withdrawals were so painful that he started taking the lortabs again. This time he HAS to get off these devils. Please help our family. We are suffering. Thanks in advance.

Loading...

Congratulations to your husband for trying to get off of the lortab. It's not easy but it sounds like he'll have your support.
I would count the number of lortab left and depending on how many he has try this method. Break them in half or how ever he breaks them. The first dose should be the normal 2.5 mg portion. Have him try to wait one hour longer to take the next dose than he normailly would. Then same dose adding one more hour of waiting if possible. Repeat this same process throughout the first day. So basically he's taking his normal dose but every 4 hours instead of 3.

If he tolerated the 1st day okay you can do the 2nd day the same way but wait 5 hours between doses, If he's doing really well you could try breaking the normal dose in half again and every other dose use that smaller portion.

3rd day, use the smaller portion of the 2.5 and wait 3-4 hours (longer if he's tolerating it) between doses.

4th day, half the smaller portion again and repeat the process.

Hopefully he has enough lortab to spread it out over a longer time period. It should get down to where he's taking just a small piece a few times a day and after that be able to cut it out completely without too many problems. Hot tea with honey, plenty of water, not too much if any caffeine, massages, movies, drives to look at pretty places. Anything to keep his mind off of it will help.

Others might have more suggestions. I wish him and you much luck. I know you can do it! Keep in touch! :-)
Reply

Loading...

Brave man. It's not easy but it can be manageable. I'm currently taking a drug holiday from morphine and norco, cold turkey ugh, so I can reset my body. I'm a chronic pain patient, have been for seven years. Since he is tapering, his withdrawal symptoms will certainly be easier to manage than quitting cold turkey. However should he suffer withdrawal symptoms this is my advice:

-Make sure he takes multivitamins daily. Preferably the chewable gummies. Easier on the stomach. They make a big difference.

-Motrin helps with aches and pains. Make sure he eats before taking any. Benadryl, melatonin tablets, or even NyQuil (not too much though) can help with the jitters, sleeping and anxiety.

-Heating blanket or hot bath daily.

-Plenty of water, Gatorade, and meals that are easy to make. Microwave dinners are easiest to prepare, especially if you're not at home. Maybe something with turkey at night to help with sleep.

-Time off from work. Have him take a few days or even week off if possible to help. Say he has the flu cause that's what it feels like anyway.

-Calming activities or activities that make him happy.

-Getting up and moving around a little bit more each day. It helps with the aches and pains. Hurts at first but it gets easier and he'll begin to gain a bit more energy everyday.

-He may sweat a lot, not sure since he's tapering but just in case, make sure he has dry clothes to change into.

-Avoid caffeine and too much sugar. Makes the anxiety and jitters worse and causes dehydration.

-Even chocolate can help, if he likes it. It can release endorphins.

-Popsicle s too. They provide some comfort and help with dehydration.

I hope this helps a bit. Good luck :)

Reply

Loading...


I have been addicted to lortab tens and percocet tens for over a year, always managing to escape withdrawal after a couple days. This time the doctor cut me off and at first my irritability was out of control. Then I started watching a funny movie and couldn't stop laughing which must have released endorphines because I felt better. I have aches but was able to control them with 800mg ibprofen which has helped ALOT. Anyhow now about three times a day I take a book to my complex jacuzzi and soak in the heat. My legs are restless and I get anxiety or cry, but I noticed that caffiene increases the the anxiety and restlessness. I am drinking lots of warm water to absorb quicker in my body, and I go for walks to wear myself out so I can sleep. Sometimes I do a project around the house and once complete reward myself with a cold beverage...but only one or it will start the headaches again. I hope this helps.

Reply

Loading...